MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent biliary uncovered stent was to be used to treat a stricture in the mid common bile duct during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during stent deployment, one of the stent wire came out and perforated the outer sheath, and then the stent was not released from the delivery system.The wallstent device was removed from the patient and a different device was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A fully constrained wallstent biliary uncovered stent and delivery system were received for analysis.Visual examination of the returned device found the blue outer sheath at the distal section was perforated by the stent wires.A severe kink was noted in the middle of the blue exterior tube.Functional evaluation revealed it was not possible to deploy the stent due to stent wires perforating the outer sheath at the distal section.No other issues with the device were noted.The reported event was confirmed.It is possible that, upon deployment/reconstrainment attempts, the end of the stent wires got stuck, causing the perforation of the outer sheath and the resultant inability to deploy the stent.Taking all available information into consideration, the investigation concluded that the observed failures and the reported events were likely due to anatomical or procedural factors encountered during the procedure, such as tight/tortuous anatomy, which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7683767
Report Number3005099803-2018-02233
Device Sequence Number18994067
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number0021661224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1